Reply
 
Thread Tools
Old 04-24-2009, 10:19 PM   #1  
yes girl
Thread Starter
 
onestar's Avatar
 
Join Date: Aug 2006
Location: houston, tx
Posts: 374

S/C/G: 201.4/179.8/130

Height: 5'0"

Default i just want to feel like myself again

i think my birth control pills are messing with me. i just went back on them about a month ago. i have been really fatigued, weight loss has slowed dramatically, emotionally just kind of zoned out, and just not my self. i don't like it. plus i have pcos and my hair growth has increased. i'm especially confused about that one because i thought it was supposed to help decrease the growth. anyone ever gone through something similar? thoughts? suggestions? thanks.
onestar is offline   Reply With Quote
Old 04-25-2009, 10:39 AM   #2  
Senior Member
 
skinnywish's Avatar
 
Join Date: Apr 2008
Location: Alberta, CANADA
Posts: 411

S/C/G: 192/192/160

Height: 5'6"

Default

i've only ever used the nuva ring and HATED it! i tried it twice, but i felt emotionally unstable, headaches, tired, cramps throughout (not just at TOM), my poor husband thought i was going crazy!

i talked to my doctor and she said it didn't sound like hormonal birth control would work for me at all, so dh and i just use condoms now...so far so good!

maybe ask your dr fro some different alternatives?
skinnywish is offline   Reply With Quote
Old 04-25-2009, 11:09 AM   #3  
Member
 
ahope2277's Avatar
 
Join Date: Mar 2009
Location: State College, PA
Posts: 30

S/C/G: 200 (162.5)/ticker/140

Height: 5'4 1/2

Default

I have tried 6 different pills over the last 10 years. The last one was Yasmin and I gave that a good 2 year shot. I have NEVER had good experiences (fatigue, mood swings, bloating, breast swelling and PAIN, hair loss, anxiety, no libido-what's the point!?). I think maybe some people are more sensitive, but mentally and physically. I just went off AGAIN in Feb. and have never felt better in years. Just like skinnywish, I don't think hormonal BC was for me. We're back to condoms too.

I would give it a couple months to see if the side effects fade, but then talk to your doctor if you're still not happy.

Last edited by ahope2277; 04-25-2009 at 11:11 AM.
ahope2277 is offline   Reply With Quote
Old 04-25-2009, 12:29 PM   #4  
getting healthier!
 
nik1305's Avatar
 
Join Date: Apr 2009
Location: GA
Posts: 66

S/C/G: 267/266/140's

Height: 5'7''

Default

I've wondered if my bc had something to do with my weight gain as well. I've been off and on them for 4 years & i've been "on again" for about a year and a half now. I don't know. The pill I'm on now makes me less crazy(mood swings, emotional, etc) than the others.. so I guess I'm going to stick with it. I wish there was just some type of perfect magical birth control! lol
nik1305 is offline   Reply With Quote
Old 04-25-2009, 04:19 PM   #5  
Senior Member
 
aneleh's Avatar
 
Join Date: Nov 2005
Location: Up north
Posts: 628

S/C/G: 180/147/125

Height: 5'7"

Default

Oh man, when I first started bcp, I had some serious personality changes. Like one week I'd be totally unattracted to my bf, the next I'd be smothering him. I'd get upset easily, crying, mad, depressed. AWFUL! I've been on them about a year an a half, and it's definitely not as bad any more. Sometimes I'll still feel some emotion that catches me off guard for no reason, but I have to remember its the drugs not my brain doing those things.
aneleh is offline   Reply With Quote
Old 04-25-2009, 09:01 PM   #6  
Junior Member
 
Join Date: Nov 2008
Posts: 27

S/C/G: 223/170/135

Height: 5'4 3/4"

Default

You should ask your doctor about switching to a birth control that has a progesterone that has a low testosterone activity. The testosterone makes some people "crazy." The only birth control that has proven weight gain through several studies is depo (aka the shot).


Also, PCOS increases hair growth. It causes excess ovarian androgen production which increases hair growth
Roxy1234 is offline   Reply With Quote
Old 04-25-2009, 11:38 PM   #7  
-.-K!M-.-
 
ShutterK's Avatar
 
Join Date: Apr 2009
Posts: 151

S/C/G: 258/253.4/145

Height: 5'4"

Default

BCP have a lot of hormones in them that can definitely mess with you. Have you considered an IUD? Paragaurd is non-hormonal.
ShutterK is offline   Reply With Quote
Old 04-25-2009, 11:47 PM   #8  
Senior Member
 
digitalrequiem's Avatar
 
Join Date: Apr 2009
Location: Florida
Posts: 128

S/C/G: 240/see ticker/150

Height: 5'2

Default

I was off of BCP for about 2 years and decided to try them again around the beginning of Feb. I never had any problems the first time around, so I was prescribed the same pill I had been on previously for about 5 years. But this time I had extreme depression, dizziness, fatigue, and horrible pain in my breasts. I literally thought that I was having a heart attack at one point because of my breast pain combined with a rapid heart beat. After that I decided to give the hormones a break and use condoms as my primary form of BC.

**Edit**Also, when I went to the doctor about my breast pain and heart beat, my blood pressure was high (it had never been high before) and my thyroid was messed up (and that had been normal before). I'm not sure if the pill caused that reaction in me, but I am feeling much better once I stopped taking it.

Last edited by digitalrequiem; 04-25-2009 at 11:50 PM.
digitalrequiem is offline   Reply With Quote
Old 04-26-2009, 10:45 AM   #9  
getting healthier!
 
nik1305's Avatar
 
Join Date: Apr 2009
Location: GA
Posts: 66

S/C/G: 267/266/140's

Height: 5'7''

Default

digital- do you mind me asking what the name of that bc is? I've had simiar symptoms like the rapid heart beat, etc. too.
nik1305 is offline   Reply With Quote
Old 04-26-2009, 11:31 AM   #10  
Senior Member
 
digitalrequiem's Avatar
 
Join Date: Apr 2009
Location: Florida
Posts: 128

S/C/G: 240/see ticker/150

Height: 5'2

Default

Quote:
Originally Posted by nik1305 View Post
digital- do you mind me asking what the name of that bc is? I've had simiar symptoms like the rapid heart beat, etc. too.
Not at all! I was on Ortho Tricyclin. Not the Lo version, the regular version. The doctor did not want to put me on the Lo version because of my weight, and I did not have any problems when I used Ortho previously for about 5+ years. I still wonder if they changed the formula because I had a horrible reaction that I am still recovering from (rapid heart beat, breast pain, anxiety, insomnia).

I really hope that you are able to work through your reaction because I know how hard it is to deal with every day! *hugs*
digitalrequiem is offline   Reply With Quote
Reply


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off



All times are GMT -4. The time now is 11:40 PM.


We are a participant in the Amazon Services LLC Associates Program, an affiliate advertising program designed to provide a means for us to earn fees by linking to Amazon.com and affiliated sites.
Copyright 2018 MH Sub I, LLC dba Internet Brands. All rights reserved. Use of this site indicates your consent to the Terms of Use.